• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Quetiapine for tinnitus-induced insomnia; withdrawal/ side effects and tapering help

J

JJ614

Member
Joined
Mar 30, 2020
Messages
17
Location
Ohio
Hey everyone,

This is my first post on this site and I’ve read every thread I could concerning quetiapine withdrawal before posting here. However, I still have a few unanswered questions about quetiapine side effects, and the withdrawal process.

First, a little about me. I’m a 28 y/o male 6’3” weighing +/- 220lbs (~100kg). My life was turned upside down the summer of 2019 by an elderly driver pulling out in front of me causing a head-on collision w/ airbag deploy, which destroyed my left ear and led to horrible hyperacusis and tinnitus. I could deal with the hyperacusis but the tinnitus is destroying every part of me.

In early-to-mid October 2019, I was hospitalized due to debilitating tinnitus-associated insomnia. I couldn’t sleep on 100 & 200mg quetiapine so I was raised to 300mg, where I finally managed to get some sleep. I realize quetiapine is an incredibly serious drug and would absolutely be off of it were it not for my frustratingly moderate-to-severe tinnitus. I am also on 15mg mirtazapine.

I managed to taper down to 225mg and I can still get about 8-10 hours of sleep on that dose, and have been stable on that for 3 months now. I am TERRIFIED of developing EPS (tardive dyskinesia, akathisia, RLS) and have been trying to taper low. I have mild RLS/akathisia that presents after dosing quetiapine that I have not previously had in the past—it makes me move one extremity or the other out of some feeling between restlessness or numbness. It’s not debilitating, but I’ve been having a harder time getting to sleep when formerly I could have just laid my head on the pillow and almost immediately drifted off (some exceptions to this some nights but nothing terribly serious).

These symptoms frighten me. I was on 300-250mg for two or so months, and have been on 225mg since the new year. Since this symptom has appeared I’ve tried to cut down to 200mg as of last night and my sleep was comparatively much poorer. Tinnitus woke me up after 6.5 hours of sleep, leaving me anxious, groggy, heart racing (140bpm), and essentially just wanting to die.

I’ve been on this medication for 4.5 months. Treatments to alleviate or cure tinnitus are some year and a half to two years away (I am very active on tinnitustalk.com and am very aware of the most promising treatments’ release timelines). Is it dangerous for me to keep using 225mg until a treatment presents itself?

I don’t know how I would sleep without it but my biggest fear is developing TD or severe akathisia as a result of long term use. Is this usually the case in much higher doses, or for longer periods of time, or a product of an inappropriate taper? These are the symptoms that scare me the most. If I’m healed of tinnitus I can deal with (relatively) short term insomnia, migraines, body aches, etc. but what I refuse to live with is an extensive or permanent neurological disorder. That route would definitely end in my suicide.

Can anyone lend me any certainty, or at least some comfort in my concerns? It looks like people really don’t develop long term EPS even when they’ve been on it for longer, are female, on higher doses and fail to conduct a prudent tapering regimen. If I was healed of T, my schedule would be:

Month 1-200mg

Month 2-187.5mg

Month 3-175mg

Month 4-162.5mg

Month 5-150mg

Month 6-137.5mg

Month 7-125mg

Month 8-112.5mg

Month 9-100mg ~may stabilize here for a bit and try to find a compounding pharmacy for liquid solutions and decrease a few mg every week or so

In total, I will probably be on 225mg for 2 years, before I begin to be able to taper down. How risky is 225mg this long for my age/weight/gender?

Thank you all so much in advance. I’m very scared.
 
A

Aurora45

Member
Joined
Dec 13, 2019
Messages
18
Location
Lancashire
Hi
I'm really sorry that I can't add anything positive or helpful but I'd just like to send you compassionate thoughts. I'm having a terrible time with anxiety since a bereavement and just want some quietness of mind but this relentless and high pitched monotone in both ears just feels like I'm being nagged at 24/7. It started off in one ear, then both. I get other noises too. I'd give anything for even less than a minute of silence, because then, there's hope you may have another few seconds of silence in the future. People that don't have the condition just don't have a clue. All the best to you and keep well. ( I'm not sure if my Tinnitus came about through TMJ dysfunction where the jaw and ear areas go wonky, many people think it's solely all about noise exposure, but it isn't so.)
 
Similar threads
Thread starter Title Forum Replies Date
LoqLamp Low dose quetiapine. Psychiatric Drugs/Medications Forum 7
Shana09 I have been off my anti-psychotics (Quetiapine) for about 14 weeks now and... Psychiatric Drugs/Medications Forum 9
U Taking quetiapine and needing weight loss advice. Psychiatric Drugs/Medications Forum 6
Jam1990 What should my expectations be on Quetiapine (Seroquel) Psychiatric Drugs/Medications Forum 2
D New meds...Quetiapine Psychiatric Drugs/Medications Forum 5
S Quetiapine management Psychiatric Drugs/Medications Forum 1
Jam1990 Quetiapine (Seroquel) and mood swings Psychiatric Drugs/Medications Forum 2
Jam1990 A full week on Seroquel (quetiapine) (200mg) Psychiatric Drugs/Medications Forum 3
J Mirtazapine and quetiapine Psychiatric Drugs/Medications Forum 1
J Seroquel/Quetiapine shakes Psychiatric Drugs/Medications Forum 4
J Quetiapine/Seroquel Side Effects/Extrapyramidal Symptoms Psychiatric Drugs/Medications Forum 1
F Quetiapine (Seroquel) induced anxiety? Psychiatric Drugs/Medications Forum 3
J Quetiapine withdrawal - how long to get through it? Psychiatric Drugs/Medications Forum 12
OrphanBlack Quetiapine Psychiatric Drugs/Medications Forum 6
R Quetiapine Psychiatric Drugs/Medications Forum 10
I Insomnia, quetiapine and its side effects Psychiatric Drugs/Medications Forum 5
T Seroquel - Quetiapine withdrawals. Need info. Psychiatric Drugs/Medications Forum 7
T Quetiapine withdrawal Psychiatric Drugs/Medications Forum 1
Shannieshannxo Has anyone been on trazodone and quetiapine? Psychiatric Drugs/Medications Forum 1
J Quetiapine when to take for depression Psychiatric Drugs/Medications Forum 11
G DESPERATE - PLEASE HELP 45mg mirtazapine, 300mg Quetiapine but feeling worse and worse Psychiatric Drugs/Medications Forum 4
P Venlafaxine and Quetiapine - now with added Mirtazipine Psychiatric Drugs/Medications Forum 4
E Quetiapine Psychiatric Drugs/Medications Forum 5
W Quetiapine and Citalopram, use together. Psychiatric Drugs/Medications Forum 7
U quetiapine numbness Psychiatric Drugs/Medications Forum 6
K quetiapine and restless leg Psychiatric Drugs/Medications Forum 2
6 Quetiapine XR vs normal Psychiatric Drugs/Medications Forum 5
W Quetiapine Psychiatric Drugs/Medications Forum 20
U quetiapine Psychiatric Drugs/Medications Forum 1
Modelaeroman Sudden side effects from long term use of Quetiapine/Seroquel ?? Psychiatric Drugs/Medications Forum 2
U quetiapine and diabetes Psychiatric Drugs/Medications Forum 4
Not_Crazy_Yet Quetiapine / Seroquel Psychiatric Drugs/Medications Forum 6
P Quetiapine + Citalopram Psychiatric Drugs/Medications Forum 4
F Quetiapine for schizophrenia: more transparency needed in clinical trial reporting Psychiatric Drugs/Medications Forum 14
Butterfly15 Quick or Slow release Quetiapine Psychiatric Drugs/Medications Forum 10
chesterking What colour are your Quetiapine (TIVA UK ltd.) tablets? Psychiatric Drugs/Medications Forum 8
chesterking Quetiapine - Do not take Dandelion Root Tea, Grapefuit Psychiatric Drugs/Medications Forum 7
pepecat Research into cardiac & nervous system research on Escitalopram, Venlafaxine & Quetiapine. Psychiatric Drugs/Medications Forum 2
P Does anybody have any experience of Quetiapine? Psychiatric Drugs/Medications Forum 10
B Quetiapine and losing weight Psychiatric Drugs/Medications Forum 2
KitsuneRin Mixing quetiapine with chlorpromazine? Psychiatric Drugs/Medications Forum 1
G Continued attempts to lose quetiapine fat! Psychiatric Drugs/Medications Forum 8
MrsMiggins Quetiapine knocking me out Psychiatric Drugs/Medications Forum 8
M Quetiapine Agony Psychiatric Drugs/Medications Forum 6
S Quetiapine side effects Psychiatric Drugs/Medications Forum 4
B Quetiapine Psychiatric Drugs/Medications Forum 2
Sugar Coated Owl Lithium or Quetiapine as a mood stabiliser Psychiatric Drugs/Medications Forum 4
L Quetiapine and weight gain Psychiatric Drugs/Medications Forum 7
R Side effect of quetiapine Psychiatric Drugs/Medications Forum 4
D mirtazapine and quetiapine Psychiatric Drugs/Medications Forum 15

Similar threads

Top